Thunderstorm Wind, Monroe
- When
- July 10, 6:00 PM EST
- Where
- Monroe County, Vonore
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.583, -84.250
Several trees reported down by sheriff's office.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MRX wrote it up.
Several trees reported down by sheriff's office.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Jul 10, 5:14 PM EST, 46 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 614 PM EDT THU JUL 10 2003 THE FOLLOWING ARE ALL THE FORECAST DISCUSSIONS FROM THE PAST 24 HOURS...WITH THE MOST RECENT ON TOP. THIS PROVIDES A HISTORY OF THE DEVELOPMENT OF THE CURRENT FORECAST. ******************************************************************** AFTERNOON FORECAST DISCUSSION 614 PM EDT THU JUL 10 2003 QUICK UPDATE ALREADY ISSUED TO ACCOUNT FOR NEW WATCH. WILL LIKELY BEGIN CLEARING THE WESTERNMOST COUNTIES AS OF 7 PM EDT. .MRX... NC...NONE. TN...NONE. VA...NONE. SP ******************************************************************** AFTERNOON FORECAST DISCUSSION 340 PM EDT THU JUL 10 2003 TONIGHT AND TOMORROW...SHORTWAVE TROUGH CURRENTLY OVER THE MISSISSIPPI RIVER VALLEY IS INITIATING AREAS OF ORGANIZED CONVECTION OVER THAT REGION AND INTO THE OHIO RIVER VALLEY AT THIS TIME. THIS FEATURE IS PROJECTED TO CONTINUE AN EASTWARD PROGRESSION AND APPROACH THE FORECAST AREA TONIGHT. AS A RESULT...SCATTERED CONVECTION SHOULD CONTINUE OVERNIGHT AND THEREFORE HAVE CONTINUED WITH LIKELY POPS IN THE FIRST PERIOD. SHORTWAVE TROUGH AXIS AND SURFACE COLD FRONT MOVE THROUGH THE AREA EARLY TOMORROW WITH SIGNIFICANTLY DRIER AIR TO FOLLOW. CHANCE POPS STILL LOOKS APPROPRIATE FOR EARLY IN THE SECOND PERIOD WITH POPS DECREASING THROUGH THE REMAINDER OF THE PERIOD. GUIDANCE TEMPS ARE GENERALLY CLOSE AND APPEAR REASONABLE. FRIDAY NIGHT THROUGH NEXT THURSDAY...LOOKS LIKE DRIER AIR WILL GIVE FORECAST AREA A CLEAR AND COOLER NIGHT AFTER COOL FRONT PASSES. ANOTHER SHORTWAVE LOOKS TO AFFECT REGION SATURDAY NIGHT AND SUNDAY SO HAVE ADDED CHANCE SATURDAY NIGHT. THIS WILL BE CLOSE TO THE FRONT JUST TO OUR SOUTH. AFTER FRONT PASSES THROUGH IT WILL BECOME STATIONARY AND THEN DISSIPATE BY MONDAY. AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS SHOULD BE POSSIBLE FROM SUNDAY THROUGH THE EXTENDED AS WARM...MOIST AIR MOVES BACK NORTH. FCSTID = 9 CHA 71 87 65 89 / 60 30 10 10 TYS 70 85 63 85 / 60 30 10 10 TRI 67 83 61 84 / 70 40 10 10 OQT 70 85 63 85 / 60 30 10 10 TD ******************************************************************** EARLY AFTERNOON FORECAST DISCUSSION (UPDATE) 105 PM EDT THU JUL 10 2003 UPDATING ZONES FOR ADDITIONAL SEVERE THUNDERSTORM WATCH WHICH INCLUDES ALL COUNTIES IN SOUTHEAST TENNESSEE AND WILL BE IN EFFECT THROUGH THE AFTERNOON HOURS. TD ******************************************************************** LATE MORNING FORECAST DISCUSSION (UPDATE) 1130 AM EDT THU JUL 10 2003 UPDATING ZONES FOR SEVERE THUNDERSTORM WATCH WHICH WILL BE IN EFFECT THROUGH THE AFTERNOON HOURS. TD ******************************************************************** LATE MORNING FORECAST DISCUSSION (UPDATE) 1000 AM EDT THU JUL 10 2003 NO CHANGES. MODELS DEPICT VERY MOIST ATMOSPHERE WITH RELATIVELY HIGH PW VALUES PERSISTING. RADAR SHOWS CONVECTION ALREADY DEVELOPING ON THE PLATEAU. TEMPS APPEAR REASONABLE. THEREFORE NO UPDATE WARRANTED AT THIS TIME. LCM ******************************************************************** EARLY MORNING FORECAST DISCUSSION 344 AM PM EDT THU JUL 10 2003 MODELS AGREE WITH SHOWING A SHORT-WAVE TROUGH MOVING INTO THE TENNESSEE VALLEY TODAY. PLENTY OF OLD OUTFLOW BOUNDARIES WILL BE ACROSS THE REGION TODAY WHICH WILL HELP CONVECTION FIRE AGAIN TODAY...ESPECIALLY WITH AFTERNOON HEATING AND DESTABILIZATION. CAPES BETWEEN 2000-2500 J/KG ANTICIPATED THIS AFTERNOON WITH AN INCREASING 850 MB JET NEAR 35 KNOTS. I EXPECT MAIN BAND OF THUNDERSTORMS TO DEVELOP OVER THE WEST/MIDDLE TENNESSEE THEN PRESS EAST INTO THE FORECAST AREA. SOME OF THESE STORMS COULD PRODUCE DAMAGING STRAIGHT LINE WINDS... MARGINALLY SEVERE HAIL AND HEAVY RAINS. WILL INCLUDE IN MORNING HWO. FRONT WILL MOVE ACROSS THE FORECAST AREA FRIDAY. WILL CONTINUE WITH MORNING CONVECTION FOR NORTH AND CENTRAL AND THROUGH EARLY AFTERNOON FOR THE SOUTHERN COUNTIES. MODELS SOUNDING SHOW AIRMASS DRYING OUT SIGNIFICANTLY FRIDAY AFTERNOON AND NIGHT WITH SKY BECOMING PARTLY CLOUDY/MOSTLY CLEAR. FOR SATURDAY...A DRY DAY IS ANTICIPATED...BUT A SECOND COOL FRONT/BOUNDARY PROGGED TO MOVE SOUTH INTO THE OHIO VALLEY. AS THE BOUNDARY MOVES SOUTH INTO THE FORECAST AREA SUNDAY...A CHANCE OF SHOWERS AND THUNDERSTORMS WILL RETURN. WILL MAINTAIN A CHANCE OF STORMS FOR MONDAY THROUGH WEDNESDAY GIVEN NORTHWEST FLOW ALOFT. FCSTID = 15 CHA 87 70 86 65 / 80 70 40 10 TYS 86 69 84 64 / 80 70 30 10 TRI 83 66 82 60 / 80 70 30 10 OQT 86 69 84 64 / 80 70 30 10 DH ******************************************************************** LATE EVENING FORECAST DISCUSSION (UPDATE) 1135 PM EDT WED JUL 9 2003 SHOWERS AND STORMS MOSTLY GONE. UPDATED TO REMOVE OUTDATED WORDING AND LEAVE A CHANCE FOR REDEVELOPMENT. SP ******************************************************************** EVENING FORECAST DISCUSSION (UPDATE) 845 PM EDT WED JUL 9 2003 NEW AREA OF TRW COMING OFF OF PLATEAU ALONG WITH SEPARATE SIGNIFICANT AREA OVER THE CENTRAL VALLEY. HAVE UPDATED TO ACCOUNT FOR THESE AREAS AND THEIR EXPECTED MOVEMENT. LOOKS LIKE NORTHERN HALF OF CWA WILL GET PLENTY OF STORMS THROUGH MIDNIGHT. EXPECT SOME WEAKENING...BUT ENOUGH TO REMAIN TO WARRANT UPDATE. SP ********************************************************************
NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-111000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 545 AM EDT THU JUL 10 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST VIRGINIA...EAST TENNESSEE AND SOUTHWEST NORTH CAROLINA. .DAY ONE (TODAY)... A SLIGHT RISK OF SEVERE THUNDERSTORMS EXIST THIS AFTERNOON AND EVENING ACROSS EAST TENNESSEE...SOUTHWEST VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA. VERY WARM...MOIST AND UNSTABLE AIRMASS REMAINS ACROSS THE TENNESSEE VALLEY AND SOUTHERN APPALACHIANS TODAY. AN UPPER LEVEL TROUGH OF LOW PRESSURE WILL MOVE EAST INTO THE REGION LATE THIS AFTERNOON AND EVENING ALLOWING THUNDERSTORMS TO DEVELOP. A SQUALL LINE OF THUNDERSTORMS IS EXPECTED TO DEVELOP OVER WEST AND MIDDLE TENNESSEE THIS AFTERNOON THEN MOVE EAST ACROSS EAST TENNESSEE AND SOUTHWEST VIRGINIA. SOME OF THESE STORMS MAY BECOME SEVERE WITH THE MAIN CONCERN BEING DAMAGING STRAIGHT LINE WINDS...HAIL AND HEAVY RAINS. THE HEAVY RAINS MAY PRODUCE PONDING OF LOW LYING AREAS...STREET FLOODING AND RAPID STREAM RISE. .DAYS TWO THROUGH SEVEN (FRIDAY THROUGH WEDNESDAY)... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED BY LATE THIS AFTERNOON AND EVENING. STAY TUNED OR VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/MRX. DH
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
555 PM EDT THU JUL 10 2003
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0525 PM COUNTY WIDE TN WIND DAMAGE
07/10/03 SCOTT FEW TREES DOWN IN
DIFFERENT PARTS OF
COUNTY. REPORTED BY LAW
ENFORCEMENT.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
607 PM EDT THU JUL 10 2003
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0545 PM PIKEVILLE TN WIND DAMAGE
07/10/03 BLEDSOE FEW TREES DOWN NEAR
PIKEVILLE. REPORTED BY
BLEDSOE COUNTY 911.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
622 PM EDT THU JUL 10 2003
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0555 PM COUNTY WIDE TN WIND DAMAGE
07/10/03 CAMPBELL A FEW TREES DOWN.REPORTED
BY CAMPBELL COUNTY 911.The Knoxville radar (KMRX), 100 km away, was scanning. The volume nearest the first event began at 22:58 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2003Every state in 2003This day in weather historyWarnings in Tennessee, July 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5369683.